Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 270, NWS Jacksonville, FL

August 25, 2000Clinch County, Echols County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 2:29 PM EDT for Clinch County, Echols County, Ware County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2000, 2:29 PM EDT (18:29 UTC)
Expired
Aug 25, 2000, 3:30 PM EDT
In force
61 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clinch County, GA, Echols County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 37 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3819 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 251830
SVRJAX
GAC065-101-299-251930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINCH COUNTY IN SOUTHEAST GEORGIA
  NORTH CENTRAL ECHOLS COUNTY IN SOUTHEAST GEORGIA
  WESTERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 330 PM EDT

* AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTH OF DU PONT...OR ABOUT 8 MILES WEST OF HOMERVILLE...MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 300 PM EDT...
  COGDELL AND DU PONT...
  HOMERVILLE...
  ARGYLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3073 8242 3078 8243 3082 8249 3096 8249
          3102 8259 3118 8268 3118 8295 3087 8296
          3074 8279 3072 8262 3068 8257 3059 8257
          3058 82y42

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:58 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 25, 1:58 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI AUG 25 2000

NOT MUCH TIME FOR DISCUSSION.  STORMS HAVE INCREASED OVER SE GA WITH
TSTM WATCH ISSUED UNTIL 00Z FOR SE GA AND N FL.  UPPER SHORT WAVE IS
MOVING ACROSS THE AREA AND PROGS HAVE IT OFFSHORE TONIGHT.  LESS
COVERAGE OF STORMS EXPECTED FOR SATURDAY WITH DRIER AIR AND NVA.
WITH WEAKENING SURFACE WINDS EXPECT SEABREEZE TO MORE OF A FACTOR
NEXT TWO DAYS.  WITH NW FLO ALOFT CONTINUING ANOTHER VORT LOBE WILL
MOVE INTO AREA ON SUNDAY.

COASTAL WATERS LOOK FAIRLY QUIET WITH WINDS AND SWELLS SUBSIDING.

AMG 71/93/70/91 3112
SSI 74/89/74/89 4212
JAX 72/91/72/90 5213
GNV 70/92/71/91 53G23 04

JAX..
.FL...NONE.
.GA...NONE.

ZIBURA

In the hours before

Special weather statement, Aug 25, 12:30 PM EDT, 1 hour 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC
INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS
AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE
REGION.  SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST
WILL MOVE TO THE SOUTHEAST.

AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS
AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND
ATMOSPHERIC INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED
LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING
INTO THE REGION.  THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT
LIGHTNING.  STORM SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL
Special weather statement, Aug 25, 2:15 PM EDT, 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT FRI AUG 25 2000

...SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHEAST GEORGIA
COUNTIES OF CAMDEN...CLINCH...CHARLTON...ECHOLS...GLYNN...AND WARE
UNTIL 8 PM.

...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST FLORIDA COUNTIES OF
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER...
GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS...
SUWANNEE...AND UNION UNTIL 8 PM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND
ATMOSPHERIC INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED
LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING
INTO THE REGION.  THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT
LIGHTNING.  STORM SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:50 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn60 min
Aug 25, 3:05 PM EDTSevere Thunderstorm WarningJAXCharlton55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.